MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 2.5/15; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367015
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo was selected for treatment of a severely calcified lesion (90% stenosis degree) in a tortuous rca.During second inflation at 14 atm the balloon ruptured after 10 seconds.
 
Additional Manufacturer Narrative
The technical investigation of the returned pantera leo revealed a longitudinal burst from the distal balloon shoulder to the middle of the balloon.Further microscopic analysis showed several scratches close to the fracture site.The review of the production documentation of the product detailed above verified that the instrument was manufactured according to specifications and fulfilled all the requirements of in-process and final inspection.In addition to visual inspections, each instrument is tested for airtightness by means of a helium leak test.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.Due to the scratch marks in close vicinity to the fractured site it is assumed that the balloon burst was most likely induced by the severely calcified lesion.

Brand Name
PANTERA LEO 2.5/15
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8707874
Report Number1028232-2019-02393
Device Sequence Number16605632
Product Code LOX
UDI-Device Identifier07640130415737
UDI-Public07640130415737
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number367015
Device Catalogue NumberSEE MODEL NO.
Device Lot Number01190172
Initial Date Received by Manufacturer 06/11/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date08/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1